Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Does recurring lightheadedness with affected vision has any relation to high cholesterol ?

my husband is 55 years old.. He has had a physical in the last year but has trcurring bouts of light headedness and sometimes his vision is affected for a few minutes. The only thing that showed up on the physical was that his bad chloresteral was a bit on the high side and his good chloresteral a bit on the low. He has also had an episode about a year ago where he was conscious but felt he could not move or talk for several minutes. When he got up his legs were weak and almost did not hold him.. Then he recovered completely.
Asked On : Thu, 26 Apr 2012
Answers:  2 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Your symptoms are suggesting as if you are having recurrent bouts of transient ischemia of brain called as transient ischemic attacks ( TIA).
A TIA may cause sudden dimming of vision,slurred speech,mental confusion,loss of balance.
This happens only for few seconds or minutes and then person recovers completely.
Other causes which can cause similar symptoms are
Hypoglycemic attacks in a diabetic
Electrolyte imbalance
Partial seizures of brain
Subdural hematoma
Brain tumors etc.
You must consult a neurologist as having a TIA is a risk factor for future major stroke.
You must get a CT or MRI brain,neck ultrasound,ECG etc.
Answered: Thu, 26 Apr 2012
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
You must also get your complete blood work to rule out diabetes or electrolyte imbalance.
Answered: Thu, 26 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor